Chemo toes…not camel, girlfriends, chemo as in chemotherapy. I apologize for the picture because toes are ugly and creepy, but I need to make a point. I have a blackish band across the nails of my big toes. In January I had one treatment of chemo. My hair fell out. The nurse told me this chemo medication wouldn’t make ALL my hair fall out, and also not as fast. Well, she was right. It made MOST of my hair fall out and at no time should a woman feel it’s okay to sport a Gollum haircut–so I had the rest shaved off.
Anyway, because of the chemo every finger nail and toenail on my body had this black streak across the nail bed at the cuticle. All of them have since grown out, but I’m waiting for those big toes to clear. I took all the polish off the nails in anticipation of this. I think it will give me such satisfaction to finally trim the last bit off. It’s been two weeks, but they are still there.
Last week, one of my friends shared with me, out of the blue, that she has some kind of fungus under her toenails. She told me that one good tip is to use Vicks Vapor Rub and put it under your nail that’s infected. I thought, “This is weird. Why is she telling me this?” It wasn’t until the next day that I realized I had strappy sandals on when I saw her and she must have seen the black streaks! Ack! People! I really like my friend. She is a sweetheart, and I’m sure she was trying to be helpful, but I thought I’d share this with you so maybe, just maybe, you won’t be so quick to assume a cancer patient has foot fungus.
Have a great day! And mind your manners! 😉